Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 18, 2025, 7:15 PM EDT for Clearfield County, Elk County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2025, 7:15 PM EDT (23:15 UTC)
- Expired
- Jun 18, 2025, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 65 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
493
WGUS51 KCTP 182315
FFWCTP
PAC033-047-190115-
/O.NEW.KCTP.FF.W.0032.250618T2315Z-250619T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
715 PM EDT Wed Jun 18 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Northwestern Clearfield County in central Pennsylvania...
South Central Elk County in north central Pennsylvania...
* Until 915 PM EDT.
* At 715 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen through the day today. Additional rainfall amounts
over the last hour have been up to one inch and will renew
flooding in and near DuBois.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
DuBois, Sandy, Penfield, Force, Parker Dam State Park, Weedville,
Troutville, Treasure Lake and Penn State Dubois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4113 7880 4120 7877 4120 7871 4123 7871
4123 7873 4131 7858 4127 7837 4100 7880
FLASH FLOOD...RADAR INDICATED
$$
DangeloWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:25 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 18, 3:25 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service State College PA 325 PM EDT Wed Jun 18 2025 .SYNOPSIS... * Strong to potentially severe thunderstorms remain possible Thursday afternoon (risk level 2 out of 5) as a cold front moves in and through PA. * The first significant heat wave of the season is expected from Sunday into early week, with Major Heat Risk forecast (level 3 out of 4). && .NEAR TERM /UNTIL 11 PM THIS EVENING/... Plenty of boundaries around now with sct/nrms SHRA/TSRA surrounding the CWA with the very first TSRA of the day now into Clearfield Co. Earlier +RA in nrn Clearfield Co has tapered off, but additional SHRA/TSRA to the west may move into that wet area. SVR watch covering the SE 3 Cos is where it makes the most sense. The CAPE is biggest there and shear of 35KT is not too shabby. But, thus far, only relatively short storms have developed N of the MD border. Earlier lake breeze convection has stayed away for the most part, but what started on the OH stretch of the lake is now sliding into NWrn PA. Thus, there are multiple reasons to keep PoPs very high across the area. The only negative is that the SHRA/TSRA are rather scattered about. So, coverage being low, but having multiple chcs at rain yields PoPs in the 60-90pct range for the rest of the daylight hrs. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM THURSDAY/... As the sun sets and we start to stabilize, the best forcing will also slide to the east. So, the first part of the night should be quiet/rain-free over most of the area. There will still be a few more shots of forcing move into the west. So, we can't rule out additional SHRA/TSRA overnight in the western highlands. Temps will dip only slightly and hit the dewpoint in lots of places. There could be areas of fog form over the eastern half or so of the CWA tonight, but, the wind expected in the higher elevations will probably keep fog from getting bad enough to notice in the west/north. Of course, places that have had rain and little/no time to dry out before sunset will be the most likely places for fog to form. Mins 65-70F are real summer values as we get close to the longest day of the year. The approach of a long wave trough aloft will put us in the favorable right entrance region of a jet streak moving poleward on Thursday. The cold front associated with this trough will be arriving in Central PA in peak heating/mid-day and shear also increases to 40+KT over most of the area. Expect SHRA and perhaps a TSRA or two to be onging in the AM over wrn PA and fire up over the CTP CWA in the late morning and aftn. As the day continues, the CAPEs in the SE get back into the 1500-2000J range in the E. The SPC SLGT risk of severe remains in place for good reasons. Flooding should be much less of a concern Thurs vs Wed with storm motions much quicker despite PWAT values of 1.5-2" (highest E). Still a MRGL risk of excessive rain, though, as repeated cells could make for localized problems. Not enough of a risk nor confidence to post a FF Watch at this point. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Main change to the package was minor adjustments to the Saturday, as convection can drop southeast across the top of the upper level ridge into our area. Still looks hot as we head into the start of the week, but always a chance for convection to drop into area, given the type of airmass in place, and the wet ground from recent rains. Earlier discussion below. As upper ridging builds in, a strong capping inversion (with mid level temps peaking in the 12-13C range over the weekend) will greatly limit any shower/thunderstorm chances to sub 20 pct for Sat-Mon. By Sunday, highs in the low to mid 90s are becoming more likely as a very strong ridge of high pressure with 500mb heights approaching 600dm builds overhead. NAEFS guidance depicts a ~72 hour period of anomalous 500mb heights, 700mb temperatures, and 850/925mb specific humidity values (>99th percentile for this time of year). If such a forecast materializes, we could be looking at a several day stretch of extreme heat and humidity across the region. Monday looks to be the hottest day of the stretch, with highs currently forecast in the 90s for most of the area. Dewpoints in the mid 70s would push heat index values over 100F for most locations east of I-99 and south of I-80, with values approaching 105+ in the Lower Susquehanna Valley. Although this forecast is still several days out and uncertainty remains, the fact that we have been in a stretch of relatively cool conditions means the quick switch into significant heat and humidity could exacerbate the risk for heat-related impacts. In addition to warm afternoon temperatures and heat index values, overnight lows will provide little to no relief from the heat. With the expected stretch of hot and humid conditions, those with heightened susceptibility to heat, such as young children, older adults, people with chronic medical conditions, and pregnant women, should prepare to limit time outdoors, wear light clothing, and drink plenty of water later this weekend and early next week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Looking at some pop up showers and storms this afternoon, as the airmass heats up. Will continue to adjust fcst as needed. Earlier discussion below. A few strong t-storms are possible particularly in the vicinity of KMDT and KLNS and have included PROB30s with the 18/06Z TAF cycle. Overall convective coverage does not appear to be as widespread as yesterday with mainly dry wx probable for the central and eastern airspace overnight. Latest guidance supported adding LLWS to the western and central airfields as LLJ increasing from ~240 degrees into early Thursday morning. Outlook... Thu...Predominantly VFR, although strong PM t-storms are possible with a cold frontal passage. Fri...Predominantly VFR, with a slight chance of a rain shower north. Sat-Sun...Mainly VFR. Hot. && .CLIMATE... A daily record rainfall of 1.72" was set at Altoona yesterday 6/17. This broke the previous record of 1.22" set in 1978. Astronomical Summer (solstice) officially arrives on Friday, June 20, at 10:42 p.m. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Steinbugl/Martin AVIATION...Steinbugl/Martin CLIMATE...Steinbugl
Hazardous weather outlook, Jun 18, 12:46 PM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1246 PM EDT Wed Jun 18 2025 PAZ004-005-010-017-024-033-191700- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 1246 PM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to potentially severe thunderstorms with frequent lightning, gusty winds and heavy rainfall are possible during the early to mid morning hours Thursday. After a several hour lull in the convection late Thursday morning, a second round of strong thunderstorms with gusty winds are possible Thursday afternoon. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-011-012-018-037-041-191700- Potter-Cameron-Northern Clinton-Northern Centre-Tioga- Northern Lycoming- 1246 PM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong thunderstorms with gusty winds are possible Thursday afternoon. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ064>066-191700- Adams-York-Lancaster- 1246 PM EDT Wed Jun 18 2025 ...SEVERE THUNDERSTORM WATCH 433 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to potentially severe thunderstorms with damaging winds are possible Thursday afternoon and evening. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ019-025>028-034>036-042-045-046-049>053-056>059-063-191700- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland- 1246 PM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to potentially severe thunderstorms with damaging winds are possible Thursday afternoon and evening. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 4:10 PM EDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service State College PA 410 PM EDT Wed Jun 18 2025 PAZ004-005-010-182300- Warren-McKean-Elk- 410 PM EDT Wed Jun 18 2025 ...STRONG THUNDERSTORMS... Strong thunderstorms will be moving across the northwest mountains through early this evening. An area of thunderstorms over far Northwestern PA, near and to the west of the Interstate 79 corridor will track to the east and reach Warren between 5 and 530 pm, then locations along Route 219 between 615 and 630 pm. * Wind gusts up to 45 mph at the times of the heaviest rain. * Hail up to pea size. * Very heavy rainfall of between one half of an inch and one inch in less than on hour. If outdoors, consider seeking shelter inside a building. The storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from your National Weather Service. Lambert
Local storm report, Jun 18, 5:47 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
547 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Tstm Wnd Dmg 2 WSW Warren 41.84N 79.19W
06/18/2025 Warren PA 911 Call Center
Trees down on wires along River Road.
&&Local storm report, Jun 18, 5:54 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
554 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tstm Wnd Dmg 4 E Grand Valley 41.73N 79.46W
06/18/2025 Warren PA 911 Call Center
Trees down on wires.
&&Special weather statement, Jun 18, 6:51 PM EDT, 24 minutes before
Special Weather Statement National Weather Service State College PA 651 PM EDT Wed Jun 18 2025 PAZ006-011-012-017-018-024-033-190100- Potter-Cameron-Northern Clinton-Clearfield-Northern Centre- Cambria-Somerset- 651 PM EDT Wed Jun 18 2025 ...STRONG THUNDERSTORMS... Strong thunderstorms moving across the area early this evening will create... * Wind gusts up to 45 mph during the period of heaviest rain. * Hail up to pea size. * A 15 minute period of heavy rain will occur, totaling between one quarter and one half of an inch. If outdoors, consider seeking shelter inside a building. Most of the storms will gradually weaken as they near a line from Coudersport to Driftwood, Philipsburg, Ebensburg and Johnstown between 730 and 745 pm. Continue to monitor local radio stations and available television stations for additional information and possible warnings from your National Weather Service.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:08 PM EDT | Flash Flood Warning | CTP | Bedford, Blair | 3 hr |
| Jun 18, 11:20 AM EDT | Flash Flood Warning | CTP | Clearfield | 3 hr |
| Jun 18, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 65 min |
| Jun 18, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 46 min |
| Jun 18, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 66 min |
| Jun 18, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 19 min |
| Jun 18, 7:08 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 52 min |
| Jun 18, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 41 min |
| Jun 18, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Clinton, Huntingdon | 39 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.